MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW MULTI LUMEN PI CVC KIT: 3L 7 FR X 8 IN; CATHETER, INTRAVASCULAR, THERA

ARROW INTERNATIONAL LLC ARROW MULTI LUMEN PI CVC KIT: 3L 7 FR X 8 IN; CATHETER, INTRAVASCULAR, THERA
Catalog Number ASK-45703-PGM4
Medical Device Problem Codes Material Frayed (1262); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "during an emergent situation when attempting to insert a triple lumen central catheter the guidewire came unraveled and frayed apart as the needle was being removed." another device was used to complete the procedure.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one guidewire and product lidstock for evaluation.The 18-ga introducer needle was not returned.Visual examination revealed one kink and that the guidewire was unraveled from the distal weld.The distal end of the core wire was broken and protruding out of the coil wire.The distal j-bend was misshapen.Microscopic examination of the guidewire confirmed the core wire was broken adjacent to the distal weld.The exposed distal core wire tip was tapered at the point of separation.The proximal weld remained attached to the core and coil wire.Both welds appeared full and spherical.Visual inspection of the introducer needle could not be performed as the needle was not returned.The kink in the guidewire measured 587mm from the proximal weld.The broken core wire measured 600mm in length, which is within the specifications of 600 - 608 mm per the guidewire product drawing.Therefore, no pieces of the core wire appear to be missing.The outside diameter of the guidewire measured 0.79mm, which is within the outer diameter specification of 0.788mm - 0.826mm per the guidewire product drawing.The returned guidewire was functionally tested per the instructions for use (ifu) provided with this kit, which states, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." the proximal undamaged end of the guidewire was inserted through a lab inventory ars and introducer needle assembly.No resistance was met.Functional inspection of the distal end of the guidewire could not be performed due to the damage to the returned guidewire.A manual tug test confirmed that the proximal weld was intact.A device history record review was performed and no relevant findings were identified.The ifu provided with this product warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested.Do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire." the report that the guidewire was unraveled was confirmed through examination of the returned sample.The guidewire core wire was broken adjacent to the distal weld.Dimensional inspection and a device history record review did not reveal any evidence of a manufacturing-related issue.Arrow guidewires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso 11070:2014 standard of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error likely contributed to this event; however, the probable cause of guidewire and needle resistance could not be determined based on the information provided and without the needle being returned for evaluation.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW MULTI LUMEN PI CVC KIT: 3L 7 FR X 8 IN
Common Device Name
CATHETER, INTRAVASCULAR, THERA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23244562
Report Number9680794-2025-00821
Device Sequence Number16055794
Product Code FOZ
UDI-Device Identifier10801902221817
UDI-Public(01)10801902221817(11)250227(17)261031(10)33F25B0274(21)
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberASK-45703-PGM4
Device Lot Number33F25B0274
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2025
Supplement Date Received by Manufacturer10/31/2025
Initial Report FDA Received Date10/08/2025
Supplement Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown